Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 50, NWS Corpus Christi, TX

May 21, 2021

NWS Corpus Christi, TX issued this small craft advisory at May 21, 2021, 10:17 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 21, 2021, 10:17 PM CDT (03:17 UTC)
Expired
May 22, 2021, 3:47 AM CDT
In force
6 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

126 
WHUS74 KCRP 220317
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1017 PM CDT Fri May 21 2021

GMZ235-255-275-221000-
/O.NEW.KCRP.SC.Y.0050.210522T0317Z-210522T1000Z/
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1017 PM CDT Fri May 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM CDT SATURDAY...

* WHAT...Northeast winds around 20 knots with occasional gusts 25
  to 30 knots, becoming east to south late. Seas 5 to 7 feet.

* WHERE...Bays and Waterways from Port Aransas to Port O'Connor, 
  Coastal waters from Port Aransas to Matagorda Ship Channel out 
  20 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...Until 5 AM CDT Saturday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
115 
WHUS74 KCRP 220847
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
347 AM CDT Sat May 22 2021

GMZ235-255-230000-
/O.CAN.KCRP.SC.Y.0050.000000T0000Z-210522T1000Z/
/O.NEW.KCRP.SC.Y.0051.210522T1000Z-210523T0000Z/
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
347 AM CDT Sat May 22 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southeast winds around 20 knots with gusts up to 30 
  knots and seas 5 to 8 feet expected.

* WHERE...Bays and Waterways from Port Aransas to Port O'Connor 
  and Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ275-230000-
/O.CAN.KCRP.SC.Y.0050.000000T0000Z-210522T1000Z/
/O.NEW.KCRP.SC.Y.0051.210522T1000Z-210523T0900Z/
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
347 AM CDT Sat May 22 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT SUNDAY...

* WHAT...Seas 7 to 10 feet expected.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...Until 4 AM CDT Sunday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ270-230000-
/O.NEW.KCRP.SC.Y.0051.210522T1000Z-210523T0900Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
347 AM CDT Sat May 22 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT SUNDAY...

* WHAT...Seas 6 to 8 feet expected.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM.

* WHEN...Until 4 AM CDT Sunday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at May 21, 6:48 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, May 21, 6:48 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
648 PM CDT Fri May 21 2021

.AVIATION...

VFR conditions currently will gradually become MVFR overnight as
substantial low level moisture remains in place. A few showers and
possibly a thunderstorm may affect eastern sites...most likely at
VCT where have VCTS through the period due to bands of
showers/storms expected to move in from a disturbance currently
just located in the western gulf. This disturbance is forecast to
move inland late tonight in the northern Coastal Bend or farther
north. Stronger winds are pretty isolated with this system, and at
this time not expecting strong gusts at VCT, but this could change
if the system strengthens. CIGS improve tomorrow, but plenty of
clouds will stick around.

&&

.PREV DISCUSSION... /Issued 400 PM CDT Fri May 21 2021/

SHORT TERM (Tonight through Saturday Night)...

Attention remains focused on Invest-91L centered about 200 miles
southeast of Corpus Christi as of 3 PM, moving northwest. Water
vapor imagery still shows a fair amount of dry air aloft keeping
this circulation largely exposed, yet recent convection just S-SW
of the low's center has been looking a bit more robust and
consolidated which may further lead to some intensification in
the coming hours - including potential tropical cyclone
development. Barring possible forecast tracks from NHC later
today, models and ensembles have generally shifted the track more
toward the Mid-TX Coast, with a few outliers as far south as
Baffin Bay. The brunt of scattered showers and some storms should
still take aim from the Upper TX Coast and perhaps the Victoria
Crossroads this evening and overnight coincident with an axis of
richer PWATs around 1.7". If the low track shifts farther south,
then forecast updates will need to raise PoPs south through much
of the Coastal Plains tonight, but for now it appears the low will
move inland somewhere near Matagorda Bay later tonight.
Regardless, the low should begin weakening and diffusing tonight
as it reaches the cooler shelf waters before dissipating inland
thereafter.

Saturday shows a bit more unsettledness over the region, mainly
along and east of the upper trough/low axis that should shift
to roughly a BRO-SAT line. Nonetheless, the highest PoPs still
remain focused across the Victoria Crossroads near an improving
axis of PWATs of nearly 2". WPC's flooding risk is being kept at
marginal given reduced coverage of precip in our area, although
any localized training could easily produce flooding from even
isolated to scattered cells. This activity may wane a bit Saturday
evening before potentially redeveloping farther south as the upper
low wobbles southward. No notable changes were needed to temps
tonight through Saturday night.

As higher swells arrive this evening from the approaching low, P-
ETSS guidance seems on track in progging a secondary maximum in
minor coastal flooding, so have extended Coastal Flood Advisory
all the way through tomorrow's high tide cycle.

LONG TERM (Sunday through Friday)...

The mid-level low associated with Invest-91L currently will position
itself just south and possibly offshore from the mouth of the Rio
Grande. Meanwhile, the 250mb deep trough axis extends over northwest
Mexico and the Rio Grande Valley. These features will put South
Texas in an environment with upper-level divergence, mid-level
vorticity, and weak isentropic lift. In addition, PWATs are expected
to rise to 1.5-2.0" across the eastern half of the CWA as moist WAA
continues throughout most of the atmosphere. Considering all the
above, expect scattered showers and thunderstorms over South Texas
on Sunday with the greatest focus over the Victoria Crossroads.

The aforementioned disturbance will then move northward through
Texas early next week as the upper-level low over the northwest
Pacific CONUS moves northeastward. This progression will cause a
couple mid-level shortwaves to drape across South Texas in front of
the main trough centered over the southwest CONUS. These
disturbances, in combination with sufficient moisture, will lead to
daily isolated to scattered showers and thunderstorms Monday through
Wednesday. The greatest concern and coverage will remain over the
Victoria Crossroads.

Ridging aloft with drier conditions at the surface will then
dominate heading into the latter part of the work week. Temperatures
will remain consistent Sunday and Monday with highs 80 to 90, east
to west respectively, and lows in the low to mid 70s. A gradual warm
up is expected through the midweek with highs ranging from 85 to 100
Thursday and lows in the mid 70s. Heat indices may exceed 100 over
the Brush Country Wednesday and Thursday. Minor coastal flooding
will be possible with the persistent moderate onshore flow and a
full moon occurring on Wednesday. P-ETSS indicates water levels
above 2.0 ft MSL beginning early Sunday morning with levels
approaching 2.5 ft MSL by late Monday night.

MARINE...

An area of surface low pressure will move northwest across the Gulf
Waters this evening before moving inland tonight along the Middle
Texas Coast. Weak to moderate east-northeast flow ahead of this low
should become variable at times as the low passes through. The
National Hurricane Center continues to monitor this low for
potential tropical cyclone development. Scattered showers and
thunderstorms will accompany this low with additional activity
lingering through Saturday night. Generally weak onshore flow is
expected Saturday. Small Craft Exercise Caution conditions will be
in place through Monday night, then off and on during the midweek as
moderate onshore flow persists. Scattered showers and thunderstorms
will be possible Sunday through Monday associated with a mid level
low pressure system. Isolated showers and thunderstorms will remain
possible on Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    71  84  71  80  72  /  20  30  40  50  20
Victoria          71  83  71  79  70  /  50  50  40  60  20
Laredo            69  92  72  91  73  /   0  10  10  20  10
Alice             69  88  71  84  71  /  20  20  30  50  20
Rockport          73  84  73  82  73  /  30  30  50  50  20
Cotulla           70  91  71  89  72  /  10  20  20  30  10
Kingsville        70  86  71  84  72  /  20  20  30  40  20
Navy Corpus       73  82  73  82  74  /  20  30  40  50  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Saturday evening For the following
     zones: Aransas Islands...Calhoun Islands...Kleberg
     Islands...Nueces Islands.

     Coastal Flood Advisory until 7 PM CDT Saturday For the following
     zones: Aransas Islands...Calhoun Islands...Kleberg
     Islands...Nueces Islands.

GM...None.

&&

PH/83...AVIATION
Hazardous weather outlook, May 21, 5:32 AM CDT, 16 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
532 AM CDT Fri May 21 2021

TXZ229>234-239>247-342>347-442-443-447-221045-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
532 AM CDT Fri May 21 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A Coastal Flood Advisory is in effect from 9 AM this morning until
3 PM this afternoon for the coastal areas from Baffin Bay to Port
OConnor.

A High Rip Current Risk is in effect today through Saturday
evening for the beaches from Baffin Bay to Port OConnor.

Isolated to scattered thunderstorms with brief heavy rain,
dangerous lightning and gusty winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered to numerous thunderstorms will be possible through the
weekend, becoming isolated by middle part of next week. A few storms
could become strong along with a threat of locally heavy rainfall.

Minor coastal flooding will be possible through the weekend
into early next week during times of high tide.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-221045-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
532 AM CDT Fri May 21 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms with brief heavy rain,
dangerous lightning and gusty winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered to numerous thunderstorms will be possible through the
weekend, becoming isolated by middle part of next week. A few storms
could become strong with gusty winds and dangerous lightning.

Small Craft Advisory conditions may be possible on and off through
the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, May 21, 8:15 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
815 PM CDT FRI MAY 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      1 WNW LOYOLA BEACH      27.33N 97.71W
05/19/2021                   KLEBERG            TX   PUBLIC

            FLOODED ROADS NEAR INTERSECTION OF E FM 628
            AND FM 1546. WATER FROM ARANA CREEK OUT OF
            ITS BED AND FLOWING OVER FM 1546.

&&

CB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:20 AM CDTAreal Flood AdvisoryCRPCalhoun, Victoria3 hr
May 22, 3:47 AM CDTSmall Craft AdvisoryCRP51 hr
May 22, 9:12 AM CDTAreal Flood AdvisoryCRPCalhoun, Victoria2 hr
May 22, 3:05 PM CDTFlash Flood WatchCRPCalhoun, Goliad, Victoria44 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.